Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2011, 9:01 PM EDT for 7 counties in West Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 9:01 PM EDT (01:01 UTC)
- Expired
- Jun 23, 2011, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Nicholas County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 23 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:24 PM EDT | TSTM WND DMG | Charleston, WV | TREES DOWN ON ROUTE 119 NEAR LUCADO ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS51 KRLX 240101
SVRRLX
WVC005-015-019-039-043-067-079-240145-
/O.NEW.KRLX.SV.W.0209.110624T0101Z-110624T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
NORTHWESTERN FAYETTE COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CHARLESTON...
NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
WEST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
EAST CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CROSS LANES TO DUNBAR TO ALUM CREEK...OR ALONG A LINE
EXTENDING FROM NITRO TO 6 MILES SOUTHEAST OF NITRO TO 9 MILES SOUTH
OF NITRO...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
CHARLESTON...ELKVIEW...COAL FORK...PINCH...MARMET...BELLE...
CHESAPEAKE...EAST BANK...CEDAR GROVE...GLASGOW...PRATT...
BURNWELL...MONTGOMERY...SMITHERS...POWELLTON AND GAULEY BRIDGE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 46 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
111 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3835 8107 3818 8113 3801 8135 3827 8194
3837 8185 3851 8178
TIME...MOT...LOC 0101Z 288DEG 35KT 3842 8170 3834 8174
3828 8180
$$
282 follow-up statements
801
WWUS51 KRLX 240121
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT THU JUN 23 2011
WVC043-079-240129-
/O.CAN.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
PUTNAM WV-LINCOLN WV-
921 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND EAST
CENTRAL PUTNAM COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF LINCOLN AND
PUTNAM COUNTIES...SO THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
3818 8113 3801 8135
TIME...MOT...LOC 0119Z 288DEG 35KT 3836 8149 3828 8153
3822 8159
$$
WVC005-015-019-039-067-240145-
/O.CON.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
921 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN BOONE...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE...
KANAWHA AND WEST CENTRAL NICHOLAS COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARLESTON TO ASHFORD...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLE...CHESAPEAKE...EAST BANK...CEDAR GROVE...SHARON...GLASGOW...
DAWES...PRATT...ESKDALE...LEEWOOD...HANDLEY...POND GAP...BURNWELL...
MONTGOMERY...SMITHERS...POWELLTON...BENTREE...INDORE...SWISS AND
GAULEY BRIDGE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 55 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
3818 8113 3801 8135
TIME...MOT...LOC 0119Z 288DEG 35KT 3836 8149 3828 8153
3822 8159
$$
19564
WWUS51 KRLX 240145
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT THU JUN 23 2011
WVC005-015-019-039-067-240155-
/O.EXP.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
945 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE...
SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE...KANAWHA AND WEST CENTRAL
NICHOLAS COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
3818 8113 3801 8135
TIME...MOT...LOC 0145Z 288DEG 35KT 3827 8119 3819 8123
3813 8129
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:47 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 23, 7:47 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 747 PM EDT THU JUN 23 2011 .SYNOPSIS... COLD FRONT CROSSES SLOWLY TONIGHT THRU FRIDAY. HIGH PRESSURE PREVAILS SATURDAY. UPPER LEVEL WAVES APPROACHES SUNDAY. WARM FRONT LIFTS NORTH MONDAY...FOLLOWED BY ANOTHER COLD FRONT LATE TUESDAY. && .NEAR TERM /THROUGH FRIDAY/... UPDATED TO ADJUST POPS BASED ON LATEST CURRENT DATA AND NEW HI RES MODELS. MAIN LINE OF CONVECTION...SOME POSSIBLY SEVERE...HAS ORGANIZED ALONG THE OHIO RIVER THIS EVENING OUT AHEAD OF THE COLD FRONT. TORNADO WATCH REMAIN IN EFFECT TIL 01Z OVER WESTERN AND SOUTHERN PORTIONS OF AREA...BUT MAY HAVE TO BE LOCALLY EXTENDED IF CURRENT CONVECTION MAINTAINS ITS STRENGTH. THIS LINE WILL MOVE EASTWARD...INITIALLY DUE TO ITS OWN COLD POOL. IT SHOULD HOLD TOGETHER AS IT MOVES ACROSS THE AREA...SUPPORTED BY SHORT WAVE THAT CATCHES UP LATER THIS EVENING AND MOVES ACROSS THE AREA. THINK THIS WILL BE THE MAIN LINE OF CONVECTION...ALTHOUGH CANNOT RULE OUT SOME ADDITIONAL MORE SCATTERED CONVECTION ALONG THE COLD FRONT AS IT GETS PUSHED EASTWARD BY THE SHORT WAVE. EXPECT A DRY SLOT TO MOVE IN BEHIND THE FRONT AND DROPPING POPS FROM WEST TO EAST BEHIND THE FRONT. PREVIOUS DISCUSSION... COLD FRONT AS OF 18Z LOCATED ACROSS WESTERN OH AND WESTERN KY. MORNING DISTURBANCE HAS SHIFTED NORTH AND EAST OF THE CWA. ASSOCIATED LOW AND MID LVL CLDS HAVE BEEN SLOW TO FOLLOW SUIT...WITH MUCH OF THE MTNS STUCK IN THE CLOUDS TDY. LAST FEW HRS HAVE SEEN THE STRATOCU FINALLY STARTING TO MIX OUT THOUGH. PREFRONTAL CONVECTION HAS FIRED RIGHT ON CUE WITH APPROACH OF YET ANOTHER UPR DISTURBANCE. MODELS HAVE DONE A GREAT JOB WITH THIS AT LEAST IN THE FORCING FIELDS AND HAVE CONTINUED TO USE A CONSENSUS APPROACH WITH TIMING AND PLACEMENT OF POPS USING VORT. SVR POTENTIAL BEST ALONG OH RVR AND ACROSS COAL FIELDS WHERE BEST SHEAR RESIDES ALONG WITH GREATEST AMNT OF SFC HEATING HAS OCCURRED. STILL WORRIED ABOUT CAPPING INVERSION AND WHAT EFFECTS IT WILL HAVE FARTHER EAST...ESPECIALLY CONSIDERING LACK OF MUCH INSOLATION TDY ACROSS THE MTNS. SO FAR CONVECTION HAS BEEN LOW TOPPED AND ABSENT OF MUCH LIGHTNING. HOWEVER SHEAR PROFILES REMAIN SOMEWHAT FAVORABLE FOR WEAK ROTATION WITH THE STRONGER DISCRETE CELLS. COLD FRONT WILL SLOWLY SLIDE EAST TONIGHT AND BECOME RATHER DIFFUSE. HAVE FRONT IN SE OH ARND 00Z...PERHAPS CHECKING UP FOR A TIME BEFORE RESUMING A SLOW EASTWARD PROGRESS. MAY TAKE TILL 12Z TO CLR MTNS...WAITING FOR UPR TROF TO GO NEG TILT. HAVE ANOTHER LINE OF LKLY POPS WITH ACTUAL FRONT OVERNIGHT...HOWEVER MUCH OF THE CONVECTION WILL BE ASSOCIATED WITH UPR AIR DISTURBANCE THIS AFTN AND EVENING. WILL CONTINUE TO WATCH FOR LCL WATER PROBLEMS DESPITE PWATS COMING DOWN. THINKING IS AS FRONT BECOMES MORE PARALLEL TO FLOW COULD SEE MORE IN THE WAY OF TRAINING. FRONT...OR WHAT IS LEFT OF IT SHIFTS EAST TOMORROW AS UPR TROF AND FRESHER AIRMASS WORKS IN. MODELS AGREE IN TAKING A DISTURBANCE THRU TOMORROW AFTN WITH UPR TROF. THIS SHOULD BE ABLE TO SPARK OF SOME LOW TOPPED SHRA OR CONVECTION IN THE AFTN/EARLY EVEN...ESPECIALLY ACROSS THE NORTH. WENT MORE PESSIMISTIC WITH SKY COVER TOMORROW WITH UPR TROF AND DIURNAL HEATING AIDING IN CU DEVELOPMENT. HAVE GONE ON HIGH SIDE FOR LOWS TONIGHT AND A BLEND FOR HIGHS TOMORROW. MAY TAKE TILL TOMORROW AFTN FOR LWR DWPTS TO ARRIVE...BUT TEMPS WILL STAY IN THE UPR 70S SOUTH AND MID/LOW 70S NORTH. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... SHOWERS AND ISOLATED STORMS ACTIVITY MOVE EAST BEHIND THE FRONT FRIDAY NIGHT. DRIER CONDITIONS EXPECTED LATE SATURDAY AND SATURDAY NIGHT WITH DRIER AIRMASS BEHIND THE FRONT. GUIDANCE SHOWS FRONT STALLING SOUTH OF THE AREA SATURDAY NIGHT...TO LIFT NORTH LATER SUNDAY. NEAR NORMAL TEMPERATURES EXPECTED THRU THIS TIME PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... STORM ACTIVITY RETURNS SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. MODELS ARE IN FAIR AGREEMENT WITH THIS WAVE WITH SOME MINOR PLACEMENT DIFFERENCES NOTED. THEREFORE...INTRODUCE CHANCE POPS SPREADING FROM NORTHWEST TO EAST LATE SUNDAY INTO SUNDAY NIGHT. WITH THIS UPPER LEVEL FORCING...THE STALLED FRONT LIFTS SLOWLY NORTH ACROSS WV SUNDAY NIGHT...AND NORTH OF WV BY MONDAY NIGHT. THIS FEATURE...ALONG WITH DIURNAL HEATING...COULD ENHANCE SHOWERS AND STORMS DEVELOPMENT WITH ADDITIONAL WEAKER DISTURBANCES PASSING ALOFT. THEREFORE...REARRANGED POPS AND WX LOCATIONS HAVING CHANCES ACROSS THE ENTIRE AREA ATTM TUESDAY NIGHT...DECREASING FROM WEST TO EAST BY MID WEDNESDAY. ONCE AGAIN...BLENDED GMOS AND HPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD WITH SOME MINOR TWEAKS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... 00Z FRIDAY THRU 00Z SATURDAY... BROKEN THIN LINE OF CONVECTION CURRENTLY ALONG THE OHIO RIVER... WHICH IS AHEAD OF AN APPROACHING COLD FRONT...WILL MOVE EASTWARD ACROSS THE AREA TONIGHT...EXITING THE MOUNTAINS AROUND 09Z. SCATTERED CONVECTION MAY ACCOMPANY THE COLD FRONT ITSELF...BUT EXPECT THIS WILL BE THE MAIN LINE. COLD FRONT REACHES CENTRAL WEST VIRGINIA BY 06Z AND EXITS THE MOUNTAINS BY 11Z. VFR OUTSIDE OF CONVECTION AHEAD OF THE COLD FRONT. BEHIND THE FRONT...EXPECT SOME BRIEF CLEARING BEFORE MVFR CEILINGS MOVE IN. ALSO GENERALLY MVFR FOG WILL FORM BETWEEN 06Z AND 13Z...ESPECIALLY WHERE HEAVIER RAINS HAVE FALLEN...SKIES CLEAR ENOUGH...AND WINDS DROP OFF...FOR RADIATION TO OCCUR. AFTER 12Z...CONDITIONS SLOWLY IMPROVING TO VFR CEILINGS WITH SCATTERED CONVECTION MAINLY NORTH AFTER 18Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MEDIUM TO LOW ALTERNATE SCENARIOS: TIMING OF SHOWERS/STORMS MAY BE QUICKER THAN CURRENT FORECAST. POST FRONTAL STRATUS AND FOG DEPEND ON AMOUNT OF RAIN...AND THE BRIEF CLEARING BEHIND THE FRONT BEFORE MVFR CLOUDS MOVE BACK IN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 06/24/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H M L H M L L M M HTS CONSISTENCY H H M H H H H L L M M M BKW CONSISTENCY H H H H H H H H M L M M EKN CONSISTENCY M H H H H H M M M M L L PKB CONSISTENCY H H M H H H H M M M M M CKB CONSISTENCY H H H H M M H M L M M H AFTER 00Z SATURDAY... BRIEF IFR CONDITIONS FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY BECOME LESS COMMON THROUGH SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/30 NEAR TERM...JMV SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JMV
Hazardous weather outlook, Jun 23, 1:46 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT THU JUN 23 2011 KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>027-241800- GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-JACKSON- LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY- 146 PM EDT THU JUN 23 2011 ...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-017>020-028>040-046- 047-241800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-DICKENSON- BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 146 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PRIMARY THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS COULD CREATE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 8:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT THU JUN 23 2011
KYZ105-WVZ005-013-240045-
LAWRENCE KY-LINCOLN WV-WAYNE WV-
806 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTHERN
LAWRENCE AND SOUTHWESTERN LINCOLN COUNTIES...
AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 810 PM...
FALLSBURG AROUND 815 PM...FORT GAY AROUND 820 PM...GENOA AROUND 835
PM...EAST LYNN LAKE AROUND 840 PM AND KIAHSVILLE AROUND 845 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8285 3822 8281 3824 8213 3799 8215
3810 8287
28Special weather statement, Jun 23, 8:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 814 PM EDT THU JUN 23 2011 WVZ005-006-013>015-240100- CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV- 814 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WAYNE...NORTHERN LINCOLN...SOUTHERN CABELL...SOUTHERN PUTNAM AND WEST CENTRAL KANAWHA COUNTIES... AT 812 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF PROCTORVILLE...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SALT ROCK...AND ONA AROUND 820 PM...WEST HAMLIN AROUND 825 PM...MILTON...AND HAMLIN AROUND 830 PM...CULLODEN AROUND 835 PM...HURRICANE...AND SWEETLAND AROUND 840 PM...TEAYS VALLEY AND GRIFFITHSVILLE AROUND 845 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS 10 AND 48 IN WEST VIRGINIA. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3844 8242 3846 8176 3820 8189 3832 8246 28
Local storm report, Jun 23, 8:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
817 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL COOLVILLE 39.21N 81.87W
06/23/2011 U0.75 INCH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Jun 23, 8:18 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
818 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL HUNTINGTON 38.40N 82.36W
06/23/2011 U0.50 INCH CABELL WV PUBLIC
&&
NNNNSpecial weather statement, Jun 23, 8:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT THU JUN 23 2011
WVZ019-020-031-240115-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-
832 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DODDRIDGE...NORTHEASTERN
RITCHIE AND WESTERN HARRISON COUNTIES...
AT 829 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HARRISVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WEST UNION AROUND 845 PM...BLANDVILLE AROUND
850 PM...NEW MILTON AROUND 855 PM...SALEM AROUND 905 PM AND WOLF
SUMMIT AROUND 915 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
107 AND 109.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8037 3912 8035 3912 8041 3915 8048
3914 8052 3917 8059 3915 8062 3920 8106
3932 8105 3933 8089 3931 8088 3929 8089
3933 8085
28Special weather statement, Jun 23, 8:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT THU JUN 23 2011
WVZ013>015-026-240130-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
842 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL AFFECT KANAWHA...NORTHEASTERN BOONE...
NORTHEASTERN LINCOLN AND SOUTHERN PUTNAM COUNTIES...
AT 837 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF WINFIELD TO 9 MILES NORTHEAST OF HAMLIN TO HAMLIN...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR POCA...YAWKEY...GRIFFITHSVILLE...AND
TORNADO AROUND 850 PM...SOD...INSTITUTE...AND CROSS LANES AROUND 855
PM...SOUTH CHARLESTON...DUNBAR AND ALUM CREEK AROUND 900 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
112 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 10...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 73 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8217 3837 8208 3838 8205 3841 8205
3857 8197 3842 8127 3829 8124 3823 8126
3818 8131 3818 8133 3815 8133 3804 8146
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:06 PM EDT | Special Weather Statement | RLX | Wayne | 39 min |
| Jun 23, 8:14 PM EDT | Special Weather Statement | RLX | Cabell | 46 min |
| Jun 23, 8:32 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 43 min |
| Jun 23, 8:42 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 48 min |
| Jun 23, 9:11 PM EDT | Special Weather Statement | RLX | Lincoln | 34 min |
| Jun 23, 9:19 PM EDT | Special Weather Statement | RLX | Wayne | 26 min |
| Jun 23, 11:07 PM EDT | Special Weather Statement | RLX | Fayette | 38 min |
| Jun 24, 12:15 AM EDT | Special Weather Statement | RLX | Nicholas | 45 min |
| Jun 24, 12:34 AM EDT | Special Weather Statement | RLX | McDowell | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.